Thunderstorm Wind, Clinch
- When
- May 15, 2:09 PM EST
- Where
- Clinch County, Homerville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.033, -82.750
Multiple windows broken on northwest side of town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 15, 1:40 PM EST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT THU MAY 15 2003 CURRENT...A FEW THUNDERSTORMS BEGINNING TO FIRE OVER SOUTHEAST GEORGIA AS SHORTWAVE MOVES ACROSS THE AREA. CLOUDS HAVE KEPT INSOLATION DOWN A BIT ACROSS NORTHEAST FLORIDA WHICH HAS SLOWED DOWN CU DEVELOPMENT. EXPECT ANY ACTIVITY THAT DEVELOPS IN FLORIDA TO MAINLY BE ALONG EAST COAST SEA BREEZE. MAY ALSO SEE SOME STORMS DEVELOP OVER MARION COUNTY AS WELL WITH SIGNIFICANT INSTABILITY AND SEA BREEZE INTERACTIONS. FORECAST...WX PATTERN NOT EXPECTED TO CHANGE A WHOLE LOT OVER NEXT FEW DAYS. SFC BOUNDARY TO REMAIN NORTH OF CWA WITH UPPER IMPULSES MAINLY STAYING NORTH AS WELL. MOISTURE WILL GRADUALLY INCREASE ACROSS NORTHEAST FLORIDA AND WITH SOUTHWEST FLOW...EXPECT ISOLATED TO SCATTERED AFTERNOON SHOWERS THROUGH THE WEEKEND...MAINLY IN SOUTHEAST GEORGIA AND EASTERN HALF OF FL CWA. EXTENDED...NO BIG CHANGES TO WEATHER PATTERN THROUGH EARLY NEXT WEEK. FRONT MAY APPROACH AREA BY WED/THUR BUT TOO FAR OUT TO HAVE ANY CONFIDENCE. MARINE...WINDS ONLY ABOUT 10 KT ATTM WILL SHIFT TO SLY DIR AND INCREASE TONIGHT. NO SIGNIFICANT CHANGES WITH PREVIOUS FCST. FIRE WX...NO HIGHLIGHTS. FCSTID = 25 AMG 65 88 67 90 / 60 40 40 30 SSI 70 85 68 85 / 50 40 40 30 JAX 67 88 68 88 / 40 30 30 30 SGJ 70 85 69 85 / 30 30 30 30 GNV 69 91 68 92 / 30 30 20 20 OCF 69 89 70 92 / 30 20 20 20 .JAX... FL...NONE. GA...NONE. CAMP/SHASHY
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1135 AM EDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE STORMS IN SOUTHEAST GEORGIA... SCATTERED THUNDERSTORMS MAY FORM OVER GEORGIA NORTH OF WAYCROSS WHERE THERE IS A SLIGHT RISK OF SEVERE STORMS. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED FROM JACKSONVILLE SOUTHWARD TO PALATKA AND OCALA. ISOLATED STORMS MAY BE SEVERE WITH HAIL AND STRONG WINDS THE MAIN CONCERN. TAKE SHELTER IF HAZARDOUS WEATHER APPROACHES YOU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY... MAINLY IN THE AFTERNOON THROUGH EARLY EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD WARNINGS BE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/ARS
GAZ149-163-151900- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT THU MAY 15 2003 ...STRONG THUNDERSTORMS WILL IMPACT CLINCH AND COFFEE COUNTIES THROUGH 3 PM... AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES NORTHWEST OF HOMERVILLE...OR ABOUT 10 MILES SOUTH OF PEARSON...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE AND ARGYLE THROUGH 300 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Multiple windows broken on northwest side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354862.